Jump to content

Lexapro, My doctors are trying to push it on me.


Recommended Posts

In the course of trying to seek help from a doctor about the Benzo withdrawl, they all want to prescribe Lexapro. That's the first thing they bring up. This is from my Primary Doctor, Psychiatrist, and a couple ER crisis workers that I've talked to. I don't want to trade one problem for another and I'm scared to death of these medicines that mess with your brain at this point. On the one hand I want to get help for the WITHDRAWL but on the other hand I feel like I'm being diffcult by not wanting to hear what the doctors have to say. I'm into my sixth month since I began to taper down an although it's been rough, I feel like I'm slowly getting better. I know my thoughts and emotions are all over the place during the w/d but I can't help but wonder if there is an "under Lying Issue" as the the doctors put it. Is it to soon to tell? Maybe I do have a problem that was cover up by the Lorazepam all of these years but maybe that's the "What If" thoughts coming out from the w/d.

 

So, I'm wondering if Lexapro is a bad thing. I feel like don't like what I've read about it.

 

Grand Master Skippy

Link to comment
Share on other sites

Unless you are severely depressed, what do they think it's going to help you with?

 

You've been off 2 months I think I saw in your signature...give it a few more months at least.

 

Lexapro will not stop withdrawal...if it did, we would all be on it! I am  8 1/2 months off and I do take something here and there to help me sleep, but nothing but time cures benzo withdrawal.

 

If you start Lexapro, you are just going to have to deal with it's side effects and my psychiatrist just told me 5 days ago that people have as difficult time getting off of Lexapro as benzos sometimes.

 

Doctor's need there to be an "underlying" issue because they won't accept it's benzo withdrawal...they don't want to believe it's exists.

Link to comment
Share on other sites

Skippy,

 

While Im not a dr. ofcourse. If it were me I would stay far far away from the antidepressants.  For me when I tried them several years ago, my anxiety became HORRIBLE!!  At this point, with your brain in the process of the slow healing and becoming benzo free the last thing you need in my opinion is another mind altering chemical messing around in there.   You WILL heal and WILL get off this poison. It's just my opinion, but I would stay my distance from the anti-d's

Link to comment
Share on other sites

I feel the same way Sunny. I completely agree but sometimes I second guess my self. I want to wait a while before I address a potential under lying problem. Thanks for the reassurance.
Link to comment
Share on other sites

Trust your gut on this one Skippy! I have felt depressed on and off all of my journey..it's normal! Benzo w/d STINKS! It hurts, it robs us of quality life, it messes with our sleep...some day I was 0 functional...couldn't even brush my teeth...that would depress anyone!

 

HOWEVER...if you get severely depressed and can't come out of it despite exercising, keeping busy, or doing talk therapy, then you may need to consider your options. I would look at a different anti-depressant other than Lexapro...when a psych doc doesn't like it you gotta wonder!

Link to comment
Share on other sites

Lexapro did not stop my withdrawals, and I doubt it did very much for my anxiety which is why I really took it.  It did give me another opportunity to experience withdrawals all over again though!  I should point out that many people don't seem to have problems with Lexapro withdrawals.  I have also experienced lots of irritating side effects with the medication.

 

Draftsman

Link to comment
Share on other sites

If it's not Lexapro the next thing that they move on to right away is Zoloft. I don't like anything that I've read about that either. I had about three weeks of depression in May and although it hasn't been that long since May I don't think I've had a problem with depression throughout the w/d process so far. I hope it doesn't return. Of course nobody is happy going through the withdrawl but I would not consider that depression.
Link to comment
Share on other sites

Some drugs are necessary.....some are probably not.....Everytime we introduce a new drug to our body, it's like putting sawdust in a car's transmission to quiet the gears. It works for awhile, then the problem we had before this remedy, is usually amplified two-fold.

 

 

Link to comment
Share on other sites

Skippy  - I took Lexapro for 3 years.  Many doctors consider Lex the first line drug of choice for anxiety particularly for long term use.  It has replaced benzos in many quarters.  It is also very overprescribed.  However, it did nothing for me during my failed K tapers in previous years and can be difficult to "get on."  It is considered the "purest" of the SSRIs and many anxiety patients report good results.  That said, I didn't want it in my body.  Best, Billwill
Link to comment
Share on other sites

I took both Lexapro and Zolft before.  I wouldn't recommend either one, they will only compound your problems trust me!
Link to comment
Share on other sites

I also took zoloft and lexapro for very short periods and they TOTALLY messed up my brain!!!!  Weird freaky stuff...the worst of all being...getting a sudden wave of what I call "black death" that you have to kill yourself and you have to do it NOW.  That and the inability to get out of bed or walk because it GAVE me severe depression.  It is a wonder I am alive.  Please consider carefully!!  Don't let them tell you it's just you and they can "fix" you.  There is absolutely no evidence that antidepressants fix anxiety...they admit they have no idea how they work and how people will react!
Link to comment
Share on other sites

Hi Skippy,

It's quite a coincidence that they're ALL pushing Lexapro. Normally you'd be offered a few different things by different people. I'm sure they think there's an "underlying issue" with you because it's been 2 months for you... and I think it's safe to say that almost all drs don't believe withdrawal can last this long. So they're judging the s/x you're explaining without considering the withdrawal, I'm sure. And what you're describing can undoubtedly be defined as an anxiety disorder if you don't consider the withdrawal! ...But you certainly are in withdrawal, so I wouldn't worry about being "diagnosed" with an underlying issue.

 

That being said, I was on Lexapro for several years, and it was a very gentle drug. Still a drug though. I did not notice any type of side effects or withdrawal from it when I discontinued. But everyone is different. I'm sure it's also VERY important for me to say that I didn't notice it helping me in the least bit! (I stayed on it because I wasn't sure if it was helping or not. In the end, I knew it wasn't.)

 

Hope this helped you

 

Holly

Link to comment
Share on other sites

×
×
  • Create New...